MAUDE Adverse Event Report: CAREFUSION, INC GRASPER, ATRAUMATIC, 37CM, MODULAR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CAREFUSION, INC GRASPER, ATRAUMATIC, 37CM, MODULAR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 88-8335
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/27/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6) - the sample was provided, and an evaluation was performed.The root cause is overstressing of the instrument.The product would have been manufactured and tested according to the specifications.A review of the device history records (dhr) did not identify and issues that would have contributed to the reported issue.
 
Event or Problem Description
Material no: 88-8335, batch no: b23veo.It was reported by the customer that pin broke from jaw during case while inside patient.Verbatim: pin broke from jaw during case inside patient.Pin was not recovered and hospital is recommending the patient get x-ray to confirm possible product retention.Additional information received 09-may-2023 what is the lot number? b23veo.What was the procedure that was being performed? laparoscopic appendectomy.Was there any attempt to retrieve the part that fell into the patient¿s body and how? not to my knowledge.Was there a medical procedure performed to verify if the instrument was in the patient¿s body, such as an x-ray? yes.X-ray.What was the patient¿s outcome? i am not privileged to patient information.Was the procedure completed as planned? yes.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Please include treatment/intervention provided and the outcome.I am not privileged to patient information.Please describe any additional, unplanned medical or surgical intervention (e.G., additional/alternative medications, imaging, etc.) required to avoid patient harm, if not previously provided.N/a.Please provide any available patient information including: age/ date of birth, sex, weight, ethnicity, race, other relevant history including preexisting medical conditions.I am not privileged to patient information.

Brand Name
GRASPER, ATRAUMATIC, 37CM, MODULAR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer (Section G)
CAREFUSION, INC
75 north fairway drive
vernon hills IL 60061
Manufacturer Contact
anna wehrheim
75 north fairway drive
vernon hills, IL 60061
8015652341
MDR Report Key16966470
Report Number1423507-2023-00091
Device Sequence Number5491891
Product Code GEI
UDI-Device Identifier10885403219924
UDI-Public(01)10885403219924
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151567
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/03/2023
Report Date (Section F) 05/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number88-8335
Device Catalogue Number88-8335
Device Lot NumberB23VEO
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer05/18/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Initial Report FDA Received Date05/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown
Date Report Sent to FDA05/18/2023